Alert archive / California / Wind Advisories in 2016
Wind Advisory 34, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Oct 17, 2016, 2:20 AM PDT. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2016, 2:20 AM PDT (09:20 UTC)
- Expired
- Oct 18, 2016, 11:00 AM PDT
- In force
- 33 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
522 WWUS76 KHNX 170920 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 220 AM PDT MON OCT 17 2016 CAZ095-098-099-171730- /O.NEW.KHNX.WI.Y.0034.161017T0920Z-161018T1800Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN... RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG... EDWARDS AFB...MOJAVE 220 AM PDT MON OCT 17 2016 ...WIND ADVISORY IN EFFECT UNTIL 11 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM PDT TUESDAY FOR THE KERN COUNTY MOUNTAINS AND DESERT. * TIMING...TODAY THROUGH TUESDAY MORNING. * WINDS...WEST TO NORTHWEST WINDS 15 TO 30 MPH WITH GUSTS TO 55 MPH. * LOCATIONS...THROUGH AND BELOW THE PASSES...ESPECIALLY JAWBONE CANYON...WALKER PASS...BIRD SPRING PASS...CACHE CREEK...AND MOJAVE... * IMPACTS...DIFFICULTY DRIVING...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST WITH POSSIBLE REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CB
4 follow-up statements
013 WWUS76 KHNX 171728 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1028 AM PDT MON OCT 17 2016 CAZ095-098-099-180330- /O.CON.KHNX.WI.Y.0034.000000T0000Z-161018T1800Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN... RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG... EDWARDS AFB...MOJAVE 1028 AM PDT MON OCT 17 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT TUESDAY... * TIMING...TODAY THROUGH TUESDAY MORNING. * WINDS...WEST TO NORTHWEST WINDS 15 TO 30 MPH WITH GUSTS TO 55 MPH. * LOCATIONS...THROUGH AND BELOW THE PASSES...ESPECIALLY JAWBONE CANYON...WALKER PASS...BIRD SPRING PASS...CACHE CREEK...AND MOJAVE... * IMPACTS...DIFFICULTY DRIVING...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST WITH POSSIBLE REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
311 WWUS76 KHNX 180258 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 758 PM PDT MON OCT 17 2016 CAZ095-098-099-181100- /O.CON.KHNX.WI.Y.0034.000000T0000Z-161018T1800Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN... RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG... EDWARDS AFB...MOJAVE 758 PM PDT MON OCT 17 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT TUESDAY... * TIMING...THROUGH TUESDAY MORNING. * WINDS...WEST TO NORTHWEST WINDS 15 TO 30 MPH WITH GUSTS TO 55 MPH. * LOCATIONS...THROUGH AND BELOW THE PASSES...ESPECIALLY JAWBONE CANYON...WALKER PASS...BIRD SPRING PASS...CACHE CREEK...AND MOJAVE. * IMPACTS...DIFFICULTY DRIVING...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST WITH POSSIBLE REDUCED VISIBILITY. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. && $$
658 WWUS76 KHNX 181034 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 334 AM PDT TUE OCT 18 2016 CAZ095-098-099-181800- /O.CON.KHNX.WI.Y.0034.000000T0000Z-161018T1800Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN... RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG... EDWARDS AFB...MOJAVE 334 AM PDT TUE OCT 18 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * TIMING...THROUGH TUESDAY MORNING. * WINDS...WEST TO NORTHWEST WINDS 15 TO 30 MPH WITH GUSTS TO 55 MPH. * LOCATIONS...THROUGH AND BELOW THE PASSES...ESPECIALLY JAWBONE CANYON...WALKER PASS...BIRD SPRING PASS...CACHE CREEK...AND MOJAVE. * IMPACTS...DIFFICULTY DRIVING...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST WITH POSSIBLE REDUCED VISIBILITY. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 55 MPH ARE EXPECTED. && $$
099 WWUS76 KHNX 181741 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1041 AM PDT TUE OCT 18 2016 CAZ095-098-099-181845- /O.EXP.KHNX.WI.Y.0034.000000T0000Z-161018T1800Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN... RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG... EDWARDS AFB...MOJAVE 1041 AM PDT TUE OCT 18 2016 ...WIND ADVISORY WILL EXPIRE AT 11 AM PDT THIS MORNING... WIND GUSTS THROUGH THE KERN COUNTY MOUNTAIN PASSES ARE DROPPING BELOW ADVISORY LEVEL. WINDS WILL CONTINUE TO GUST 30 TO 40 MPH AT TIMES THROUGH THE AFTERNOON BEFORE DIMINISHING THIS EVENING. $$ DCH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Oct 16, 12:56 PM PDT, 13 hours 24 minutes earlier.
Area forecast discussion, Oct 16, 12:56 PM PDT, 13 hours 24 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 1256 PM PDT SUN OCT 16 2016 .SYNOPSIS... A Pacific storm system will bring showers and locally strong and gusty winds to much of the central California interior today through tonight. Rain will change to snow over the higher elevations of the Sierra tonight with snow accumulations of up to 4 inches above 8000 feet north of Kings Canyon by Monday morning. A few showers will linger along the west slopes of the Sierra and in the Kern County mountains through Monday afternoon. Tuesday through Friday will be dry with a day to day warming trend. && .DISCUSSION... The moisture axis/enhanced precipitable water continues to hold strong along the Monterey to Yosemite line. A stationary frontal boundary also holds along that line, with most of the rainfall occurring north of the front. This will continue for the next couple of hours before the aforementioned frontal boundary will slide southward. The best timing for this to occur looks to be around 00 - 03z. Ahead of that though westerly flow along the west side of the San Joaquin Valley (SJV) has lead to some gusty winds making its way through the passes. A wind advisory was issued for this area and the rest of the SJV for this evening. One concern will be blowing dust, though expect that to happen along with the front passage and shower activity, similar to yesterday. Overnight the showers are expected to diminish from west to east, though have left slight chance across the coastal range along the west side as some showers might linger during the morning hours there. The remaining showers along the Sierra should linger throughout the day on Monday, then clear out by the end of the day. Then the attention turns to the upper level ridge that will build back over the region. This will bring a return to above normal temperatures and dry conditions. The first thing the height/pressure rises will bring will be the threat of localized fog in the SJV Tuesday morning. Patchy fog was added to the fog with this package, though it really hangs on the lowest points in the SJV receiving some rainfall today and tonight. && .AVIATION... Showers spreading southward across the region will bring MVFR ceilings with areas of IFR and mountain obscurations in the Sierra north of Kings Canyon along with areas of MVFR ceilings over the remainder of the Sierra and adjacent foothills. Strong winds of 35 knots or greater will continue along the Sierra crest through Monday morning. Local wind gusts to 35 knots are possible in the Kern County mountains and desert through Monday morning. VFR conditions can be expected elsewhere over the central California interior during the next 24 hours. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is high. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.php for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... Winter Weather Advisory from 6 PM this evening to 11 AM PDT Monday ABOVE 8000 FEET FOR THE CAZ096. Wind Advisory until 11 PM PDT this evening CAZ089>092. &&
Nearby
Wind Advisories in California, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.